MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3632C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Pain (1994); Vascular Dissection (3160)
Date of Event 12/16/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant devices are: vamc3834c150tu, s/n: (b)(3); use by date: 2019-09-11; upn # (b)(4).Vamf4036c150tu , s/n: (b)(4); use by date: 2019-10-04; upn # (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captiva stent graft system was implanted in a patient for the endovascular treatment of a 260mm length thoracic aortic dissection.Approximately 2 days prior to the index procedure, the patient had an open debranching of the aortic arch and during the index procedure the stent graft system was implanted in the thoracic aorta, from the innominate artery origin to the distal thoracic to treat a dissection with imh.Both procedures went well.The following day, the patient had sudden onset chest pain and was rushed to ct.The ct showed a retrograde dissection.Per the physician, the cause of the event is unknown.The patient died shortly after.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the retrograde type a dissection could not be determined from the films provided.Films prior to implant were not available and the patient¿s previously reported dissection could not be assessed, and films during implant were also not available.Ct¿s returned from 1-day post-implant revealed that the patient had been implanted with 3 valiant stent grafts.The aortic arch had been debranched, and the devices were positioned proximally from near the level of the innominate artery, across the arch, and positioned distally to 2cm above the level of the celiac artery.Beginning near the proximal bare spring, a type a retrograde dissection was observed along the medial/left and inside curvature of the thoracic, extending to the aortic valve.Analysis of the returned films did not reveal any stent graft or anatomical anomalies that could explain the observed type a dissection.Although no clear stent graft issues were observed near the start of the dissection, it is possible that the interaction of the stent grafts implanted into a patient with a type b dissection thoracic may have led to the type a dissection.It is unclear if the aortic arch de-branching just prior to implant may have also contributed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7192849
Report Number2953200-2018-00095
Device Sequence Number1952074
Product Code MIH
UDI-Device Identifier00643169346864
UDI-Public00643169346864
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Model NumberVAMC3632C150TU
Device Catalogue NumberVAMC3632C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR